Alert archive / California / Gale Watches in 2012

Gale Watch 2, NWS San Diego, CA

March 4, 2012

NWS San Diego, CA issued this gale watch at Mar 4, 2012, 11:02 AM PST. It took effect at Mar 6, 2012, 2:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2012, 11:02 AM PST (19:02 UTC)
In effect from
Mar 6, 2012, 2:00 PM PST
Expired
Mar 5, 2012, 8:01 PM PST
In force
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WHUS76 KSGX 041902
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1102 AM PST SUN MAR 4 2012

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA BIGHT
TUESDAY AFTERNOON. BEHIND THE COLD FRONT...STRONG AND GUSTY
WEST-NORTHWEST WINDS WILL INCREASE 25 TO 30 KT WITH FREQUENT
GUSTS 34 TO 40 KT. A SHORT PERIOD WEST SWELL WILL ALSO INCREASE
WITH COMBINED SEAS OF 9 TO 12 FEET EXPECTED. WINDS AND SWELL WILL
DIMINISH EARLY WEDNESDAY.


PZZ750-775-050400-
/O.NEW.KSGX.GL.A.0002.120306T2100Z-120307T0900Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1102 AM PST SUN MAR 4 2012

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT. 

* TIMING: TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT.

* WINDS: INCREASING TO 20 TO 30 KT WITH FREQUENT GUSTS TO 34 TO 40
  KT. WINDS WILL SUBSIDE TO 10 TO 20 KT BY LATE WEDNESDAY MORNING.

* SEAS: COMBINED SEAS BUILDING TO 9 TO 12 FT WITH A DOMINANT
  PERIOD OF 8 SECONDS...SUBSIDING TO 8 FT OR LESS WEDNESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

MOKER

WEATHER.GOV/SANDIEGO
5 follow-up statements
383 
WHUS76 KSGX 050347
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
747 PM PST SUN MAR 4 2012

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA BIGHT
TUESDAY AFTERNOON. BEHIND THE COLD FRONT...STRONG AND GUSTY WEST-
NORTHWEST WINDS WILL INCREASE 25 TO 30 KT WITH FREQUENT GUSTS
34 TO 40 KT. A SHORT PERIOD WEST SWELL WILL ALSO INCREASE WITH
COMBINED SEAS OF 9 TO 12 FEET EXPECTED. WINDS AND SWELL WILL
DIMINISH EARLY WEDNESDAY.

PZZ750-775-051100-
/O.CON.KSGX.GL.A.0002.120306T2100Z-120307T0900Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
747 PM PST SUN MAR 4 2012

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT. 

* TIMING: TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT.

* WINDS: INCREASING TO 20 TO 30 KT WITH FREQUENT GUSTS TO 34 TO 
  40 KT. WINDS WILL SUBSIDE TO 10 TO 20 KT BY LATE WEDNESDAY 
  MORNING. 

* SEAS: COMBINED SEAS BUILDING TO 9 TO 12 FT WITH A DOMINANT 
  PERIOD OF 8 SECONDS...SUBSIDING TO 8 FT OR LESS WEDNESDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

JT

HTTP://WWW.WEATHER.GOV/SANDIEGO
227 
WHUS76 KSGX 051009
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
209 AM PST MON MAR 5 2012

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH EARLY
WEDNESDAY MORNING FOR THE COASTAL WATERS...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA BIGHT
TUESDAY AFTERNOON. BEHIND THE COLD FRONT...STRONG AND GUSTY 
WEST-NORTHWEST WINDS WILL INCREASE TO 25 TO 30 KT WITH FREQUENT
GUSTS TO 40 KT. THE STRONG WINDS WILL ALSO GENERATE A STEEP SHORT
PERIOD WIND WAVE SWELL...WITH WAVE HEIGHTS OF 8 TO 10 FEET. THE
STRONG WINDS AND ROUGH SEAS WILL MAKE FOR VERY HAZARDOUS BOATING
CONDITIONS. WINDS AND SWELL WILL DIMINISH EARLY WEDNESDAY.

PZZ750-775-051630-
/O.EXT.KSGX.GL.A.0002.120306T2100Z-120307T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
209 AM PST MON MAR 5 2012

...GALE WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE GALE WATCH IS NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT. 

* TIMING: TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT.

* WINDS: 25 TO 30 KT WITH FREQUENT GUSTS TO 40 KT. WINDS WILL
  SUBSIDE TO 10 TO 20 KT BY LATE WEDNESDAY MORNING.

* SEAS: STEEP WIND WAVES OF 8 TO 10 FEET WITH 8 TO 9 SECOND
  PERIODS...AND COMBINED SEAS OF 9 TO 13 FEET.

* IMPACTS: THE STRONG WINDS AND STEEP WAVES WILL MAKE FOR VERY
  ROUGH AND DANGEROUS SEA CONDITIONS. STEEP WAVES HAVE THE
  POTENTIAL TO CAPSIZE SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

HARRISON

HTTP://WWW.WEATHER.GOV/SANDIEGO
441 
WHUS76 KSGX 051619
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
819 AM PST MON MAR 5 2012

...SMALL CRAFT ADVISORY TUESDAY MORNING...
...GALE WATCH TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA BIGHT
TUESDAY AFTERNOON. AHEAD OF THE FRONT EXPECT FREQUENT GUSTS OVER
25 KT WITH COMBINED SEAS BUILDING TO 6 FEET...BEHIND THE COLD
FRONT...EXPECT STRONG NORTHWEST BREEZE 25 TO 30 KT WITH FREQUENT
GALE FORCE WIND GUSTS AND COMBINED SEAS BUILDING TO 8 TO 12 FEET AT
8 SECONDS. 

PZZ750-775-052230-
/O.NEW.KSGX.SC.Y.0007.120306T1600Z-120306T2200Z/
/O.EXT.KSGX.GL.A.0002.120306T2200Z-120307T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
819 AM PST MON MAR 5 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 2 PM PST TUESDAY...
...GALE WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 2 PM PST
TUESDAY. THE GALE WATCH IS NOW IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT. 

* TIMING: TUESDAY MORNING THROUGH EARLY WEDNESDAY MORNING.

* WINDS: WEST TO SOUTHWEST WINDS GUSTING TO 25 KT TUESDAY
  MORNING...WIND INCREASING IN THE AFTERNOON NORTHWEST 25 TO 30
  KT WITH FREQUENT GUSTS OVER 40 KT. WINDS SUBSIDING WEDNESDAY
  MORNING.

* SEAS: COMBINED SEAS 6 FEET AT 8 SECONDS TUESDAY MORNING...BUILDING
  TO 8 TO 12 FEET AT 8 SECONDS TUESDAY AFTERNOON AND NIGHT.

* IMPACTS: THE STRONG WINDS AND STEEP WAVES WILL MAKE FOR VERY
  ROUGH AND DANGEROUS SEA CONDITIONS. STEEP WAVES HAVE THE
  POTENTIAL TO CAPSIZE SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
720 
WHUS76 KSGX 052101
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
101 PM PST MON MAR 5 2012

...SMALL CRAFT ADVISORY TUESDAY MORNING... 
...GALE WATCH TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA BIGHT
TUESDAY AFTERNOON. AHEAD OF THE FRONT EXPECT FREQUENT GUSTS OVER
25 KT WITH COMBINED SEAS BUILDING TO 6 FEET...BEHIND THE COLD
FRONT...EXPECT STRONG NORTHWEST BREEZE 25 TO 30 KT WITH FREQUENT
GALE FORCE WIND GUSTS AND COMBINED SEAS BUILDING TO 8 TO 12 FEET
AT 8 SECONDS.

PZZ750-775-060515-
/O.CON.KSGX.SC.Y.0007.120306T1600Z-120306T2200Z/
/O.CON.KSGX.GL.A.0002.120306T2200Z-120307T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
101 PM PST MON MAR 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM PST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM PST
TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT. 

* TIMING: TUESDAY MORNING THROUGH EARLY WEDNESDAY MORNING.

* WINDS: WEST TO SOUTHWEST WINDS GUSTING TO 25 KT TUESDAY
  MORNING...WIND INCREASING IN THE AFTERNOON TO NORTHWEST 25 TO
  30 KT WITH FREQUENT GUSTS OVER 40 KT. WINDS SUBSIDING WEDNESDAY
  MORNING.

* SEAS: COMBINED SEAS BUILDING TO 6 FT AT 7 SECOND INTERVALS BY
  EARLY TUESDAY AFTERNOON...AND 8 TO 12 FEET AT 8 SECOND INTERVALS BY
  LATE TUESDAY AFTERNOON AND TUESDAY NIGHT.

* IMPACTS: THE STRONG WINDS AND STEEP WAVES WILL MAKE FOR VERY 
  ROUGH AND DANGEROUS SEA CONDITIONS. STEEP WAVES HAVE THE 
  POTENTIAL TO CAPSIZE SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BALFOUR

HTTP://WWW.WEATHER.GOV/SANDIEGO
583 
WHUS76 KSGX 060401
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
801 PM PST MON MAR 5 2012

...GALE WARNING TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA BIGHT
TUESDAY AFTERNOON. AHEAD OF THE FRONT EXPECT INCREASING WIND WITH
COMBINED SEAS BUILDING TO 6 TO 7 FEET...BEHIND THE COLD FRONT...
EXPECT STRONG NORTHWEST WIND 20 TO 30 KT WITH FREQUENT GALE FORCE
WIND GUSTS AND COMBINED SEAS BUILDING TO 8 TO 11 FEET AT 8 SECONDS.

PZZ750-775-061215-
/O.CAN.KSGX.SC.Y.0007.120306T1600Z-120306T2200Z/
/O.UPG.KSGX.GL.A.0002.120306T2200Z-120307T1200Z/
/O.NEW.KSGX.GL.W.0002.120307T0000Z-120307T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
801 PM PST MON MAR 5 2012

...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 4 AM PST
WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 4 AM PST
WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* TIMING: TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING.

* WINDS: WIND INCREASING IN THE AFTERNOON TO NORTHWEST 20 TO 30 KT
  WITH FREQUENT GUSTS AROUND 35 TO 45 KT. WINDS SUBSIDING WEDNESDAY
  MORNING.

* SEAS: COMBINED SEAS BUILDING TO 6 FT AT 7 SECOND INTERVALS BY 
  EARLY TUESDAY AFTERNOON...AND 8 TO 11 FEET AT 8 SECOND 
  INTERVALS BY LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. 

* IMPACTS: THE STRONG WINDS AND STEEP WAVES WILL MAKE FOR VERY 
  ROUGH AND DANGEROUS SEA CONDITIONS. STEEP WAVES HAVE THE 
  POTENTIAL TO CAPSIZE SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this gale watch went out at Mar 4, 9:14 AM PST, 1 hour 48 minutes earlier.

Area forecast discussion, Mar 4, 9:14 AM PST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
914 AM PST SUN MAR 4 2012

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL CONTINUE WARM AND DRY WEATHER TODAY. THE
HIGH WILL WEAKEN ON MONDAY...ALLOWING SOME COOLING FOR COASTAL
AREAS. ON TUESDAY IT WILL BE WINDY AND COOLER WITH A CHANCE FOR SOME
LIGHT RAIN OR DRIZZLE ALONG AND WEST OF THE MOUNTAINS...AS LOW
PRESSURE STRENGTHENS OVER THE GREAT BASIN. THE LOW WILL MOVE VERY
SLOWLY THROUGH WEDNESDAY. WINDS WILL GRADUALLY TURN BACK OFFSHORE
THROUGH THURSDAY WITH BUILDING HIGH PRESSURE ALOFT AND FAIR AND
WARMER DAYS FOR THE LATTER HALF OF THE WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

PATCHY HIGH CLOUDS WERE OBSERVED OVER THE CWA THIS MORNING...
OTHERWISE IT WAS SUNNY. IT WAS STILL RATHER BREEZY THROUGH SOME
PASSES AND CANYONS...ESPECIALLY IN THE SAN DIEGO COUNTY AND ORANGE
COUNTY MOUNTAINS AND FOOTHILLS...AND NEAR THE BANNING PASS. GUSTS
WERE LOCALLY IN THE 35 TO 45 MPH RANGE AT 8 AM PST. OFFSHORE SFC
PRESSURE GRADIENTS WERE RUNNING 9-10 MBS FROM NV...AND 2-3 MBS TO
THE LOWER DESERTS. THE 12Z MIRAMAR SOUNDING INDICATED LIGHT WINDS
BELOW 15K...BUT ADDITIONAL WARMING OF 3-4 DEGREES C WAS NOTED BELOW
800 MBS.

LOOKS LIKE A VERY WARM AFTERNOON IS SHAPING UP...WITH MANY AREAS
CLIMBING WELL INTO THE 80S. EVEN THE IMMEDIATE COASTAL AREAS
INCLUDING LINDBERGH FIELD WILL HAVE A SHOT AT TOPPING 80 DEGREES
BASED ON THE NKX SOUNDING...STRONG OFFSHORE GRADIENTS...AND THE VERY
DRY AIR IN PLACE. SKIES WILL BE SUNNY.

THE RIDGE OVERHEAD IS PEAKING TODAY AND WILL BE DEFLATING OVERNIGHT
THROUGH MON. THIS WILL ALLOW WINDS TO TURN AROUND ON MON ALLOWING A
RETURN OF SOME MARINE INFLUENCE ALONG THE COAST. FARTHER INLAND...
CONTINUED DRY AND WARM ON MON WITH MORE HIGH CLOUDS.

A MAJOR CHANGE WILL BE FELT ACROSS THE AREA ON TUE AS AN UPPER-LEVEL
TROUGH DIGS SOUTH THROUGH THE GREAT BASIN. ALL MODELS INDICATE THE
TROUGH WILL DEVELOP A CLOSED UPPER-LEVEL CIRCULATION NEAR LAS VEGAS
ON TUE NIGHT. THIS PROCESS WILL CAUSE STRONG SFC PRESSURE FALLS OVER
THE HIGH DESERTS AND VERY STRONG WESTERLY FLOW OVER THE CWA. A HIGH
WIND WATCH HAS BEEN POSTED IN THE MTNS AND DESERTS. GUSTY WINDS WILL
BE FELT WEST OF THE MOUNTAINS AS WELL. IT WILL BE MUCH COOLER...AND
SOME LIGHT PRECIP IS POSSIBLE W OF THE MTNS...BUT IS MORE LIKELY ON
THE COASTAL SLOPES AS THE MARINE AIR IS DRAWN INLAND.

CONTINUED COOL ON WED WITH THE MODELS KEEPING US WELL UNDER THE
INFLUENCE OF THE CUT-OFF LOW CENTERED OVER NORTHERN AZ. THE NEW 12Z
NAM SHOWS THICKNESS VALUES REMAIN QUITE LOW...AND SURFACE WINDS ARE
WEAK/ONSHORE W OF THE MTNS AND NORTHERLY OVER THE DESERTS. AS THE
LOW DRIFTS FARTHER TO THE EAST...SURFACE PRESSURE GRADIENTS WILL
BECOME INCREASINGLY OFFSHORE. NE WINDS WILL PUSH ANY MARINE
INFLUENCE BACK OUT TO SEA BY THU AND DRY...DOWNSLOPING CONTINENTAL
AIR WILL AGAIN OVERSPREAD THE AREA AS HEIGHTS/THICKNESS REBOUND.

MODELS DIVERGE TOWARD NEXT WEEKEND SO DIFFICULT TO SAY HOW JUST HOW
WARM IT MAY BE...BUT WITH SOME UPPER-LEVEL RIDGING STILL IN PLACE...
IT IS LIKELY TO BE DRY.

&&

.AVIATION...
041700Z...VFR CONDITIONS WITH FEW-SCT HIGH CLOUDS AOA FL250 THROUGH
MONDAY AFTERNOON. LOCAL NE WINDS 20-30KT WITH HIGHER GUSTS AND LLWS
THROUGH AND BELOW CANYONS AND PASSES WILL DIMINISH AFTER 20Z.

&&

.MARINE...
A COLD FRONT WILL BRING STRONG AND GUSTY WEST-NORTHWEST WINDS TO THE
COASTAL WATERS TUE AFTERNOON INTO EARLY WEDNESDAY MORNING. A GALE
WATCH IS BEING CONSIDERED FOR FREQUENT WIND GUSTS OF 34 TO 40 KT
OVER THE OUTER WATERS...STEEP WIND WAVES...AND COMBINED SEAS 10 FT
OR HIGHER. A SMALL CRAFT ADVISORY WILL ALSO BE NEEDED FOR THE INNER
WATERS FOR FREQUENT WIND GUSTS OF 25 TO 30 KT...STEEP WIND WAVES...
AND COMBINED SEAS OF 10 FT OR HIGHER. WINDS AND SEAS WILL DIMINISH
DURING THE DAY ON WEDNESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
     FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...
     RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
     MOUNTAINS.

PZ...NONE.

&&

PUBLIC...JAD
AVIATION/MARINE...MOKER
Hazardous weather outlook, Mar 4, 5:47 AM PST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
547 AM PST SUN MAR 4 2012

CAZ055-056-058-060>062-051400-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
547 AM PST SUN MAR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOR TUESDAY AFTERNOON AND EVENING...STRONG GUSTY WEST WINDS ARE
POSSIBLE WITH A HIGH WIND WATCH IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MARTIN

In the hours before

Local storm report, Mar 4, 7:38 AM PST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
738 AM PST SUN MAR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     NON-TSTM WND GST 1 WSW CRESTLINE         34.24N 117.31W
03/02/2012  M64.00 MPH       SAN BERNARDINO     CA   MESONET

            CRESTLINE RIDGE MESONET RECORDED A WIND GUST OF 64 MPH
            AROUND 700 AM PST ON 3/2.

0704 AM     NON-TSTM WND GST 4 NNE CATHEDRAL CITY    33.88N 116.44W
03/02/2012  M72.00 MPH       RIVERSIDE          CA   MESONET

            SKY VALLEY MESONET RECORDED A WIND GUST OF 72 MPH AT 704
            AM.

0843 AM     NON-TSTM WND GST 1 SW CRESTLINE          34.24N 117.31W
03/02/2012  M62.00 MPH       SAN BERNARDINO     CA   MESONET

            SUSTAINED WINDS +50 MPH AND GUSTS +58 MPH SINCE 0648

0851 AM     NON-TSTM WND GST FREMONT CANYON          33.79N 117.72W
03/02/2012  M65.00 MPH       ORANGE             CA   MESONET

            SUSTAINED WINDS +40 MPH SINCE 0651 PST.

1100 AM     NON-TSTM WND DMG MIRA LOMA               33.98N 117.51W
03/02/2012                   RIVERSIDE          CA   PUBLIC

            MOBILE HOME ROOF RIPPED OFF. REPORTED BY SKYWARN
            OBSERVOR.

1210 PM     NON-TSTM WND GST 5 ESE CUYAMACA PEAK     32.93N 116.53W
03/02/2012  M60.00 MPH       SAN DIEGO          CA   MESONET

            LUCKY FIVE RANCH SDGE STATION RECORDED A WIND GUST OF 60
            MPH AT 1210 PM PST ON 3/2

0700 AM     NON-TSTM WND GST 3 SSW CUYAMACA PEAK     32.91N 116.62W
03/03/2012  M53.00 MPH       SAN DIEGO          CA   MESONET

            DESCANSO MESONET RECORDED A WIND GUST OF 53 MPH AROUND
            700 AM PST ON 3/3.

0800 AM     NON-TSTM WND GST 9 SSW MOUNT LAGUNA      32.76N 116.49W
03/03/2012  M55.00 MPH       SAN DIEGO          CA   MESONET

            BUCKMAN SPRINGS SDGE STATION RECORDED A WIND GUST OF 55
            MPH AT 800 AM PST ON 3/3.

0900 AM     NON-TSTM WND GST 1 WSW CRESTLINE         34.24N 117.31W
03/03/2012  M59.00 MPH       SAN BERNARDINO     CA   MESONET

            CRESTLINE RIDGE MESONET RECORDED A WIND GUST OF 59 MPH
            AROUND 900 AM PST ON 3/3.

1222 PM     NON-TSTM WND GST 4 S BEAUMONT            33.88N 116.98W
03/03/2012  M59.00 MPH       RIVERSIDE          CA   MESONET

            HIGHLAND SPRINGS RAWS RECORDED A WIND GUST OF 59 MPH AT
            1222 PM PST ON 3/3

&&

JMOKER

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 2:52 AM PSTHigh Wind WatchSGXRiverside, San Bernardino, San Diego23 hr

Nearby

Gale Watches in California, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.